MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT9
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There are no other complaints in the lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that when an intraocular lens (iol) was opened for use, it was noted to have a damaged haptic.There was not a back up lens available that the surgeon was satisfied with so the patient was left aphakic.Two days later another lens was implanted that was the same as the first lens.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly posterior side up in the lens case.Blood and solution was dried on the lens.Both haptics were broken in the gusset area (returned).The optic was pressed against the posts of the lens case and had multiple small split/cracks.All product and batch history records are quality reviewed prior to product release.The returned product does not support the reported damaged when opened complaint.Blood and solution is dried on the lens.The lens was returned posterior side up in the lens case.These are typical signs of removal and replacement.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of blood, surgical solution, and the condition of the returned sample, the damage is most likely related to customer handling.Due to the presence of blood we are unable to verify that the damage was present when opened.Additional information was provided that the surgery was completed two days later with a lens of the same model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key11548141
Report Number1119421-2021-00613
Device Sequence Number3814915
Product Code MJP
UDI-Device Identifier00380652279185
UDI-Public00380652279185
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberSN6AT9
Device Catalogue NumberSN6AT9.245
Device Lot Number12534908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown